Medical Specialty >> Urology

Doctors Lounge - Urology Answers

Back to Urology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 8/13/2017.

Forum Name: Urology Topics

Question: Permanent penis pump damage


 etrexel - Wed Nov 11, 2009 11:34 pm

Hello, I started using a penis pump about four years ago, to help with erectile dysfunction and for the most part was careful with the exercises. Over the years I started developing dark patches on the penis head and upper shaft, most likely from some overpumping. I took breaks to allow healing, but it would never quite heal all the way. I once took four months off and still nothing. The red patches I would assume are burst capillaries. I have had them for almost two years and have only pumped a few times in the last year. They don't bother me terribly because there is no pain, but the problems came when I developed blisters. First on the side of my shaft then another in the upper middle below the head. I took three months off from pumping but they still come back when I masturbate. I can't have sex because of the psychological effect and I do not know what to do.
My question is, how can I get rid of the red patches and the blisters. Time has not healed them. Is it possible they are permanent? Can I use creams/pills to help the healing. Would ultrasound therapy help, like with bones, to stimulate the cells? I really don't want to have to explain this to every partner I have. It is very unsightly. Thanks.
 Dr.M.jagesh kamath - Wed Nov 25, 2009 12:18 pm

User avatar Hello,While it is possible that some damage occurs during a vacum pump it is always better to rule out certain unlikely conditions just to be on the safer side.One such is erythroplasia of queyrat which can present with erythematous plaques on the glans penis.Though it is classified as premalignant is eminently treatable with external appllications of 5FU.Though most unlikely yet better to be on the safer side and get evaluated to rule this out and cure rate is excellent.Best wishes.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us